MedElevator Войти в исследования
← Поиск публикаций
The mental health clinician · 2018

Important drug interaction involving phenytoin and quetiapine.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Thomas Michele, DiPaula Bethany A, Grimm Beverley

Аннотация

OBJECTIVE: To describe a patient case in which a drug interaction involving quetiapine and phenytoin resulted in an absence of clinical response and serum quetiapine levels below the point of detection.

CASE SUMMARY: This patient was on concurrent phenytoin, valproic acid, and quetiapine therapy for 10 months. Prior to discontinuing phenytoin, a serum quetiapine level was found to be less than 10 ng/mL. It took approximately 1 month after phenytoin's discontinuation for quetiapine levels to attain measurable concentrations. The patient's clinical response to quetiapine improved significantly after this interaction resolved.

DISCUSSION: Phenytoin is an inducer of cytochrome P450 3A4, and quetiapine is a substrate of this enzyme. Patients on concurrent phenytoin and quetiapine therapy may require monitoring of quetiapine concentrations, which is often not routine practice, as this drug interaction can result in a clinically significant reduction in quetiapine levels contributing to a lack of efficacy.